MAUDE Adverse Event Report: STERIS CORPORATION SNOWDEN-PENCER; SNOWDEN-PENCER RAPTOR GRASPER INSERT

STERIS CORPORATION SNOWDEN-PENCER; SNOWDEN-PENCER RAPTOR GRASPER INSERT
Model Number SP8365
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of the reported event is in progress.A follow-up report will be submitted once additional information becomes available.Udi related data clarification - the lot/serial number is unknown, therefore, the applicable production identifiers were not included in the mdr.
 
Event or Problem Description
The user facility reported that during a patient procedure, the distal end of the snowden-pencer raptor grasper insert separated from the actuating rod.A procedure delay was reported.The procedure was completed successfully with a second raptor grasper.No report of injury.
 
Additional Manufacturer Narrative
The snowden-pencer, raptor grasper insert subject of the reported event was returned for evaluation.During evaluation of the returned device, it was determined that the jaw assembly had separated from the actuating rod.The root cause of the issue was determined to be mechanical overstress by user facility personnel.The instructions for use for the raptor grasper insert states, "avoid mechanical shock or overstressing the devices; this will cause damage." the device history record for the subject lot was reviewed and confirmed the device was manufactured to specifications; no abnormalities were noted.A complaint review was conducted and determined the event to be isolated for the subject lot.In-service was offered on the proper use and operation of the raptor grasper insert; however, the user facility declined.No additional issues have been reported.

Brand Name
SNOWDEN-PENCER
Common Device Name
SNOWDEN-PENCER RAPTOR GRASPER INSERT
Manufacturer (Section D)
STERIS CORPORATION
5 sunnen dr
saint louis MO 63143
Manufacturer (Section G)
STERIS CORPORATION
5 sunnen dr
saint louis MO 63143
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key20918184
Report Number1923569-2024-01016
Device Sequence Number17425567
Product Code GCJ
UDI-Device Identifier10885403171970
UDI-Public(01)10885403171970(10)B24
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K991928
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSP8365
Device Catalogue NumberSP8365
Device Lot Number(10)B24
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown